Vicks Nyquil for Children

Posted on: Fri, 02/03/2006 - 10:12pm
Gilli011's picture
Offline
Joined: 12/05/2004 - 09:00

Hi, Just wondering if anyone has ever used Childrens Vicks Nyquil with their pa/tna children. I had posted earlier about a rash that my dd has developed on her face and haven't been able to link it to a food source. I have given her this product in the last couple of days, we had used it in the past.
Thanks, Gilli

Posted on: Sat, 02/04/2006 - 6:25am
Corvallis Mom's picture
Offline
Joined: 05/22/2001 - 09:00

The only Vick's product we have ever used is Vaporub, and we had to stop because my daughter gets TERRIBLE weeping eczema anywhere it touches her. ALso applies to the baby rub stuff... not sure what it is or if it would be in an oral product.

Posted on: Sat, 02/04/2006 - 3:37pm
Edinview's picture
Offline
Joined: 08/25/2003 - 09:00

Hi Gilli,
I was wondering if you were giving the Nyquil to help with cough, or fever, or running nose,etc?
I had read recently that doctors are advising against cough medicines and recommending antihistamines - such as Benedryl, to help make a child with a cold more comfortable.
Here is the website: [url="http://news.bbc.co.uk/1/hi/health/4598006.stm"]http://news.bbc.co.uk/1/hi/health/4598006.stm[/url]
Or google: "cough medicine", children, antihistamine.
Just in case you think that you might not need the Nyquil and can get by on something like good old Benedryl which we all have experience with.

Posted on: Sun, 02/05/2006 - 12:20am
Gilli011's picture
Offline
Joined: 12/05/2004 - 09:00

Hi, I was using it as something to stop the cough/runny nose. I have recently heard about the use of an antihistamine being the best alternative, but I happened to have this in the cupboard and being at the end of my wits with weeks of sick kids, gave it a try. I have used the Nyquil in the past and don't remember a rash. I'm trying to link this rash to something, I think it will make me feel better if I can attribute it to something...preferably not nut related!
Thanks for your help, Gilli
[This message has been edited by Gilli011 (edited February 05, 2006).]

Posted on: Sun, 02/05/2006 - 6:29am
Corvallis Mom's picture
Offline
Joined: 05/22/2001 - 09:00

If it is a red, flat rash, you might want to have a doc take a look... it is a hallmark sign of a systemic Strep infection.... [img]http://uumor.pair.com/nutalle2/peanutallergy/frown.gif[/img]
I don't want to alarm you, but that definitely needs antibiotics and isn't something you want to let go for long... it can potentially cause heart valve damage over time.

Posted on: Sun, 02/05/2006 - 8:01am
Gilli011's picture
Offline
Joined: 12/05/2004 - 09:00

Hi Corvallis Mom.
The rash is flat, red small spots around her mouth and a bit on her other parts of her face. Thanks for the advice, I'll to take her to walk-ins at the clinic tomorrow.
Cheers, Gilli

Posted on: Sat, 02/04/2006 - 6:25am
Corvallis Mom's picture
Offline
Joined: 05/22/2001 - 09:00

The only Vick's product we have ever used is Vaporub, and we had to stop because my daughter gets TERRIBLE weeping eczema anywhere it touches her. ALso applies to the baby rub stuff... not sure what it is or if it would be in an oral product.

Posted on: Sat, 02/04/2006 - 3:37pm
Edinview's picture
Offline
Joined: 08/25/2003 - 09:00

Hi Gilli,
I was wondering if you were giving the Nyquil to help with cough, or fever, or running nose,etc?
I had read recently that doctors are advising against cough medicines and recommending antihistamines - such as Benedryl, to help make a child with a cold more comfortable.
Here is the website: [url="http://news.bbc.co.uk/1/hi/health/4598006.stm"]http://news.bbc.co.uk/1/hi/health/4598006.stm[/url]
Or google: "cough medicine", children, antihistamine.
Just in case you think that you might not need the Nyquil and can get by on something like good old Benedryl which we all have experience with.

Posted on: Sun, 02/05/2006 - 12:20am
Gilli011's picture
Offline
Joined: 12/05/2004 - 09:00

Hi, I was using it as something to stop the cough/runny nose. I have recently heard about the use of an antihistamine being the best alternative, but I happened to have this in the cupboard and being at the end of my wits with weeks of sick kids, gave it a try. I have used the Nyquil in the past and don't remember a rash. I'm trying to link this rash to something, I think it will make me feel better if I can attribute it to something...preferably not nut related!
Thanks for your help, Gilli
[This message has been edited by Gilli011 (edited February 05, 2006).]

Posted on: Sun, 02/05/2006 - 6:29am
Corvallis Mom's picture
Offline
Joined: 05/22/2001 - 09:00

If it is a red, flat rash, you might want to have a doc take a look... it is a hallmark sign of a systemic Strep infection.... [img]http://uumor.pair.com/nutalle2/peanutallergy/frown.gif[/img]
I don't want to alarm you, but that definitely needs antibiotics and isn't something you want to let go for long... it can potentially cause heart valve damage over time.

Posted on: Sun, 02/05/2006 - 8:01am
Gilli011's picture
Offline
Joined: 12/05/2004 - 09:00

Hi Corvallis Mom.
The rash is flat, red small spots around her mouth and a bit on her other parts of her face. Thanks for the advice, I'll to take her to walk-ins at the clinic tomorrow.
Cheers, Gilli

Forum

Click on one of the categories below to see all forum topics.

Peanut Free Store

More Articles

It Is Easy To Buy Peanut Free Chocolate Online

Ask any parent of a child with a potentially life-...

Seeds, such as pumpkin or sunflower, make great peanut or tree nut substitutes in recipes, and roasted soy or garbanzo beans are tasty snacks and...

So many wonderful recipes call for peanut butter. These recipes can still be enjoyed by experimenting with peanut butter replacements.

...

Peanuts and peanut oil are cheap and easy additives to food and other commercial goods. It is surprising (and alarming if you have a...

Those with severe peanut allergies soon learn to look for the 'peanut-free sign' on any packaged food purchase. This is a notation found on a wide...